MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0701-NTW
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); High Blood Pressure/ Hypertension (1908); Mitral Valve Stenosis (1965); Heart Failure/Congestive Heart Failure (4446)
Date of Event 08/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Crd_1002 - expand g4 phase 1 and phase 2 study patient id: (b)(6).It was reported that on 01-july-2021, the patient presented with degenerative mitral regurgitation (mr) with anterior and posterior leaflet prolapse.Two mitraclips (cds0701-ntw, 10205u378 and cds0701-nt, 10118u217) were implanted, reducing the mr to grade 1+.There was no device deficiency.On (b)(6) 2023, the patient was hospitalized with acute metabolic encephalopathy and a left sided facial droop.Per imaging, an ischemic stroke was diagnosed.Reportedly, the patient¿s anticoagulation medications were recently held for a gastrointestinal evaluation.Medications were provided and the patient went to inpatient rehabilitation.The stroke event resolved.On (b)(6) 2023, mitral valve stenosis was diagnosed.No treatment was provided for the stenosis.Reportedly, the event was chronic with heart failure sequela.There was no device malfunction.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on available information, the cause of the reported stroke, heart failure and mitral stenosis were unable to be determined.The reported patient effects of cerebrovascular accident, heart failure, and mitral stenosis, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.The reported medication required and hospitalization were results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on available information, the cause of the reported hypertension was unable to be determined.The reported patient effect of hypertension, as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to the previous report, the additional information was obtained: pulmonary hypertension was diagnosed during the august hospitalization.No treatment was provided for the pulmonary hypertension.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18565671
Report Number2135147-2024-00337
Device Sequence Number20535781
Product Code NKM
UDI-Device Identifier08717648230967
UDI-Public08717648230967
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Catalogue NumberCDS0701-NTW
Device Lot Number10205U378
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability; Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient Weight52 KG